question-icon

Suggest treatment for hives

default
Posted on Tue, 25 Jul 2017
Question: I have had two incidents where I had hives and the second time had to be taken to hospital. Don't know what I did or ate to cause these two incidents. Does this mean this will happen over and over. The last time I could not relax in my shoulder so my daughter took her essential oil called Panaway, mixed it with coconut oil and rubbed on my shoulder. I also took ibuprofen. An hour and half later got the hives bad causing weakness and throat swelling. What do you think it was that caused my body to react this way and why now after all these years. I am 67 years old. Scarey and worried about it. What should I do.
doctor
Answered by Dr. Chobufo Ditah (38 minutes later)
Brief Answer:
What medications are you on?

Detailed Answer:
HI,

This is angioedema. This can happen again and again. I will like to see some more testing done to establish the underlying cause and address fully. If it is proven to be an allergy,, then the specify allergen should be used. In addition. I will suggest that you are put on antihistamines and epicene as backup in cases of emergency.

Because medications can also cause these side effects, kindly report the list of medications to me.

I hope this helps. I wish you well. I hope to hear from you for more insights and guidance.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Chobufo Ditah (3 hours later)
I take Premarin I take Carvedilol 12.5 twice a day. I was taking 137 MCG Synthroid but I went back on 125 MCG because of side effects of too much. This change was 6/21/2017. Fish oil, D3, Garlic pill. CoQ10. I take Ibuprophen only when needed. Not very often. And a aspirin under tongue but not every day. Can't remember what I ate the first time I broke out. The second time a month later which was a couple of weeks ago, at 6:30 evening had fried cheese burgers and fresh guocomole then again 10:00 shoulder was tense and hurting that when my daughter rubbed my shoulder down with essential oil and took Ibuprophen. After going to bed was woke up by hives and weakness, wheezing and they called 911. Don't know if weakness was due to fear and anxiety.
doctor
Answered by Dr. Chobufo Ditah (1 hour later)
Brief Answer:
Not possible caused by a drug!

Detailed Answer:
Hi,

I have reviewed this additional information. This is unlikely to be explained b any of the medications you have reported. I will recommend that you take benadryl daily and keep the epicene as backup. If it persists, certainly more extensive testing would be considered.

Keep me updated. I wish you well. Also, continue to keep a dairy of outbreaks and food intake.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Chobufo Ditah (22 hours later)
Is there a possibility that this will not ever happen again. Why after all these years would I break out twice with in a two month period. Anyway also. Could it have been the essential oil, Panaway or the coconut oil that was combined with the essential oil.
doctor
Answered by Dr. Chobufo Ditah (2 hours later)
Brief Answer:
It's difficult to tell what he cause is at this time.

Detailed Answer:
Hi,

It it difficult to tell what the exact cause if. However, we are pretty sure this is on the allergy spectrum. Document food types and all other products around outbreaks so that a review can give us a sense of what really goes on during such periods. This will guide in making calls on probable culprits. For now, we simply can't do so.

I hope this guides and helps. I wish you well. Feel free to follow up with me should you get more symptoms or details to share. Any lingering worries should be brought up for review.

Waiting and wishing you well.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Chobufo Ditah (16 hours later)
I forgot to list my blood pressure meds, Carvedilol 12.5 twice a day. Thank you for your info. I am praying to my Lord Jesus that it never happens again.
doctor
Answered by Dr. Chobufo Ditah (3 minutes later)
Brief Answer:
You listed this to me already!

Detailed Answer:
Hi,

You had listed this medication to me already in the second exchange. Thanks for bringing it up again. Keep me posted on your response to treatment and follow up with me should you have any further worries.

Thanks
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6318 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for hives

Brief Answer: What medications are you on? Detailed Answer: HI, This is angioedema. This can happen again and again. I will like to see some more testing done to establish the underlying cause and address fully. If it is proven to be an allergy,, then the specify allergen should be used. In addition. I will suggest that you are put on antihistamines and epicene as backup in cases of emergency. Because medications can also cause these side effects, kindly report the list of medications to me. I hope this helps. I wish you well. I hope to hear from you for more insights and guidance.